Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 347, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 1998, 3:48 PM CDT for Bledsoe County, Tennessee. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1998, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 25, 1998, 4:50 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:50 PM CDT | Thunderstorm Wind 50 | Lees Station, TN | Sheriff reported numerous trees down. |
| Jun 25, 3:50 PM CDT | Thunderstorm Wind 50 | Southwest Portion, TN | Sheriff's office reported trees down near Bledsoe and Sequatchie county line. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS1 KBNA 252049 RRA SVRBNA TNC007-252150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 450 PM CDT * AT 344 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF PIKEVILLE MOVING SLOWLY NORTHEAST. * SEVERE THUNDERSTORM WILL BE NEAR THE PIKEVILLE AREA FOR THE NEXT 20 MINUTES. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 AM CDT, 13 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 2:45 AM CDT, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT THU JUN 25 1998
WHILE BOTH MDLS INITIALIZED/VERIFIED WELL AT 500MB...ETA INITIALIZED
BETTER AT 850. HWVR CONCERN ABOUT CONSISTENT PRECIP AMNTS PROJECTED BY
NGM FOUS DATA FOR 18-24 HR TIME FRAME. ATTM SEE LTL REASON FOR POP TDY
AS LWR/MID/UPR LVL RDG WL RMN IN VCNTY. AFTER 24-36 HRS...HWVR...BOTH
MDLS GRIDDED DATA DEPICT SOME COOLING IN UPR LVLS OF ATMOS ALONG WITH
SOME WEAKENING IN RDG. THRFR COULD SEE ISOLD/WDLY SCT CONVCTN FIRE FRI
ESPCIALLY IF SOME OF THE MSTR CURRENTLY WORKING NNW OVR GLFMEX GETS
PULLED INTO TN VLY. LATR CREWS WL NEED TO MONITOR PROGRESSION OF SYS IN
GLF. APPRS THAT BEST MSTR ADVCTN WL OCCUR ALONG TX GLF CST INTO SRN LA.
SINCE POPS APPR MINIMAL THRU FCST PD...BASICALLY A TEMP FCST. ONCE
AGAIN NGM MOS WAS 2-4 DEGS TOO WRM. EVENTUALLY NGM WL BE ON THE NOSE
BUT BLV THAT HIGHS THIS AFTN WL BE A DEG OR TWO COOLER THAN NGM MOS.
HEAT INDICES WL BE ARD 105 DEGS. WL LIKELY ISSUE SPS TO HIGHLIGHT HEAT
SAFETY RULES.
09
BNA 95/73/95 -01 COOKEVILLE 95/71/95 -02
LAWRENCEBURG 97/72/95 -01The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:15 PM CDT | Flash Flood Warning | OHX | Bledsoe | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.